Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
briteworm

HELP! Does anyone else have HAIR LOSS from ORTHO TRI-CYCLEN LO?

Recommended Posts

I'm on my 20th day of using this birth control pill and after the first week, I started noticing that I had dramatic hair loss.

Not to be vain (=P), but I did have very beautiful thick and healthy virgin hair all my life and now I find chunks of it falling out (enough to braid) and balls of hair clumped together in my bed when I wake up.

I thought maybe it was stress? But I've been more stressed before and lesser hair would fall out. I looked up to see if "HAIR LOSS" was a symptom and it was listed under:

"...adverse reactions [that] have been reported in users of oral contraceptives and a causal association has neither been confirms nor refuted"

So I'm guessing that they're not sure if there's a relation between the two but I wanted to see if:

A) Anyone else has experienced crazy hair loss as me and if they know that it's related to taking the birth control.

B) Would that symptom show up as soon as after 1 week?

C) Are there any supplements I can take with the birth control pills to help it?

I'm going to call the doctor today to see if he could help me out with some answers but I got these for free at Planned Parenthood and I have no health insurance to go to a derm at this time. I hope the community here could help shed some light - thanks!!!

Share this post


Link to post
Share on other sites

Going to your local clinic is a great idea; they might find what's causing the hair loss. It's good that you're thinking of things that the hair loss might be associated with such as the new birth control pills. It's not beyond the realm of possibility that a hormonal medication can cause strange things to happen.

I do wish you good luck. I have no answers beyond check with your local clinic.

Welcome to acne.org by the way! We're a great community if I say so myself. :D

Share this post


Link to post
Share on other sites

I'm on regular Ortho and no hair loss here. However, my sister was on a birthcontrol, (not ortho lo) and she was losing a lot of hair. She went to an on-campus doctor and they told her she was crazy and that couldn't happen. She went to another doctor off campus and they said that there are some people that do lose a lot of hair from birth control. Well anyway to make a long story short, she had to stop it and her acne went to hell :(

I don't mean to scare you! Maybe you could switch to regular ortho?

Share this post


Link to post
Share on other sites

i am on OTC lo also and did notice hair loss too, pretty much right away. i knew it might be a side effect but i wasnt too worried b/c i was on the patch (which has much more estrogen) in the past w/ no hair loss. mine doesn't seem to be as drastic as yours, but it does worry me a bit to see more hair come out in the shower and when i brush my hair. i keep my hair up in a bun most of the time so when i do take it down it seems like a ton comes out at once. i just finished my third pack of OTC lo and will be starting regular OTC in a few days which i'm excited about, but the one thing i have been worried about is the extra estrogen causing even more hair loss. id agree that you should talk to the doctor, i too get my BC from planned parenthood and the nurses at the one i go to are awesome. hair loss isn't unheard of. if its not working out you can alwasy switch and see how something else works!

i also found this website you might want to take a quick look at. it explains hair loss and hormones, and specifically birth control pills. i read on a few sites just now about how estrogen changes the hair growth cycle for a few months but should eventually go back to normal. google it and you'll find a bunch of info. http://www.wdxcyber.com/napear03.htm

Share this post


Link to post
Share on other sites
I'm on regular Ortho and no hair loss here. However, my sister was on a birthcontrol, (not ortho lo) and she was losing a lot of hair. She went to an on-campus doctor and they told her she was crazy and that couldn't happen. She went to another doctor off campus and they said that there are some people that do lose a lot of hair from birth control. Well anyway to make a long story short, she had to stop it and her acne went to hell :(

I don't mean to scare you! Maybe you could switch to regular ortho?

Share this post


Link to post
Share on other sites
i am on OTC lo also and did notice hair loss too, pretty much right away. i knew it might be a side effect but i wasnt too worried b/c i was on the patch (which has much more estrogen) in the past w/ no hair loss. mine doesn't seem to be as drastic as yours, but it does worry me a bit to see more hair come out in the shower and when i brush my hair. i keep my hair up in a bun most of the time so when i do take it down it seems like a ton comes out at once. i just finished my third pack of OTC lo and will be starting regular OTC in a few days which i'm excited about, but the one thing i have been worried about is the extra estrogen causing even more hair loss. id agree that you should talk to the doctor, i too get my BC from planned parenthood and the nurses at the one i go to are awesome. hair loss isn't unheard of. if its not working out you can alwasy switch and see how something else works!

i also found this website you might want to take a quick look at. it explains hair loss and hormones, and specifically birth control pills. i read on a few sites just now about how estrogen changes the hair growth cycle for a few months but should eventually go back to normal. google it and you'll find a bunch of info. http://www.wdxcyber.com/napear03.htm

Share this post


Link to post
Share on other sites
I'm on regular Ortho and no hair loss here. However, my sister was on a birthcontrol, (not ortho lo) and she was losing a lot of hair. She went to an on-campus doctor and they told her she was crazy and that couldn't happen. She went to another doctor off campus and they said that there are some people that do lose a lot of hair from birth control. Well anyway to make a long story short, she had to stop it and her acne went to hell :(

I don't mean to scare you! Maybe you could switch to regular ortho?

It's okay, I'm scared just by seeing my hair loss alone hahah. But strangely, it does make me feel better that I'm not the only one.

I do have a few questions about your sister though - like:

How long did it take for her to notice that her hair was dramatically falling out and how soon did she stop taking the birth control from when she started it? Thanks!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×